Use of paracetamol to cook foods can cause kidney and liver failure – NAFDAC 

Use of paracetamol to cook foods can cause kidney and liver failure – NAFDAC 

 

The use of paracetamol in tenderizing meat and other foods can cause kidney and liver failure.

The National Agency for Food and Drugs Administration and Control (NAFDAC) asserted this at a sensitisation programme for fast food operators and food vendors on the dangers of using the drug to cook in Kwara State.

NAFDAC’s coordinator in the state, Mrs. Roseline Ajayi who made the assertion, warned against the use of analgesics popularly known as “paracetamol” as tenderiser while cooking meat and beans.

Ajayi said the drug which belongs to a class of drugs referred to as analgesic and antipyretics, is only used to treat pain and fever.

“The use of paracetamol to tenderise meat and beans while cooking may be considered as a way to cut cost, but with grievous and unprecedented health implications, which include liver and kidney failure.

“Foods are no drugs and it’s a necessity for life, while the drug is indicated for or against ailment. When a drug is used for cooking, it is hydrolysed or broken down into components, which include 4-aminophenol, a highly toxic chemical to the kidney and liver.

“NAFDAC is compelled to respond to emerging food safety issues, which is capable of consuming the health of several unsuspecting and innocent victims and citizens”, She said.

© 2020, https:. All rights reserved., Attribution and link to nigeriamaritime360.com is required if you wish to use any of the articles on this site

%d bloggers like this: